Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Kansas City, MO

May 24, 2008Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2008, 4:08 AM CDT for Linn County, Miami County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 4:08 AM CDT (09:08 UTC)
Expired
May 24, 2008, 5:00 AM CDT
In force
52 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 240908
SVREAX
KSC107-121-241000-
/O.NEW.KEAX.SV.W.0082.080524T0908Z-080524T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 AM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL KANSAS
  MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 500 AM CDT

* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF EDGERTON TO 11
  MILES WEST OF OSAWATOMIE TO 6 MILES WEST OF BLUE MOUND...AND MOVING
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKER AND BLUE MOUND BY 415 AM CDT.
  OSAWATOMIE BY 420 AM CDT.
  PAOLA...MOUND CITY AND FONTANA BY 430 AM CDT.
  PRESCOTT...PLEASANTON AND LA CYGNE BY 435 AM CDT.
  LOUISBURG BY 445 AM CDT.

THE TOWNS OF BEAGLE...WAGSTAFF...NEW LANCASTER...HILLSDALE...CHILES
AND BUCYRUS ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0908Z 259DEG 39KT 3871 9524 3846 9512
          3806 9509

$$

STOFLET
2 follow-up statements
000 
WWUS53 KEAX 240945
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 AM CDT SAT MAY 24 2008

KSC107-121-241000-
/O.CON.KEAX.SV.W.0082.000000T0000Z-080524T1000Z/
MIAMI KS-LINN KS-
445 AM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND MIAMI
COUNTIES IN EAST CENTRAL KANSAS UNTIL 500 AM CDT...

AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRING HILL TO FONTANA TO PLEASANTON TO PRESCOTT...
MOVING EAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOUISBURG BY 455 AM CDT.

THE TOWNS OF CHILES AND BUCYRUS ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0945Z 264DEG 32KT 3871 9482 3845 9475
          3824 9468 3806 9467

$$

STOFLET
000 
WWUS53 KEAX 240958
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 AM CDT SAT MAY 24 2008

KSC107-121-241008-
/O.EXP.KEAX.SV.W.0082.000000T0000Z-080524T1000Z/
MIAMI KS-LINN KS-
458 AM CDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINN AND MIAMI COUNTIES IN
EAST CENTRAL KANSAS WILL EXPIRE AT 500 AM CDT...

AT 456 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0958Z 264DEG 32KT 3872 9467 3846 9460
          3825 9453 3807 9452

$$

STOFLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:24 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 24, 12:24 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT SAT MAY 24 2008

...AVIATION DISCUSSION...

.DISCUSSION...

NEEDED TO LOWER MIN TEMPERATURES OVER NORTHERN PORTIONS OF CWA AS
STIFF EASTERLY BOUNDARY LAYER WINDS CONTINUE TO DRAW IN DRIER AIR
FROM IL. WARM FRONT LIES NEAR LINN AND BATES COUNTIES BUT SEE NO
SIGN OF THIS BOUNDARY LIFTING NORTH OVERNIGHT. CLOUDS HAVE
INCREASED/THICKENED NORTH OF THE FRONT AND EXPECT TO SEE CLOUDY
SKIES FOR THE REST OF THE NIGHT.

SEVERAL CONVECTIVE COMPLEXES OVER KS INTO NE APPEAR TO BE MORPHING
INTO ONE LINEAR MCS WITH SEVERAL SUPERCELLS PRECEDING IT OVER
CENTRAL KS. BACKING OF THE 850MB WINDS IN ADVANCE OF THIS CONVECTION
PLUS THE PRIMARY UPPER TROUGH SHOWING NO SIGNS OF MOVING EAST WILL
WILL KEEP THIS COMPLEX OF STORMS FROM ADVANCING TOO FAST TO THE
EAST. NONETHELESS...AS THIS SYSTEM EVOLVES OVERNIGHT IT EASILY COULD
HOLD TOGETHER LONG ENOUGH TO REACH THE WESTERN CWA BY DAYBREAK
SATURDAY. UNTIL THEN WILL STRIP AWAY POPS TILL AFT MIDNIGHT.

MJ

&&

.PREV DISCUSSION...
/419 PM CDT FRI MAY 23 2008/
COMPLEX WEATHER PATTERN CONTINUES TO MAKE FORECASTS NOT SO CLEAR
CUT. WESTERN UPPER LEVEL CUT OFF LOW PRESSURE IS FORECAST TO SPLIT
INTO TWO PARTS ON SATURDAY...WITH ONE PORTION LIFTING INTO THE
NORTHERN PLAINS WHILE THE OTHER PORTION RETROGRADES TO THE WEST
COAST. AS THE LOW MOVES INTO THE NORTHERN PLAINS...THE UPPER RIDGE
THAT HAS BEEN OVER THE FORECAST AREA WILL BE MOVING EAST OF THE
REGION AND A SOUTHWEST FLOW WILL SET UP BY SATURDAY NIGHT. AS THE
NORTHERN PLAINS SHORT WAVE MERGES WITH A TROUGH OVER EASTERN CANADA
ON SUNDAY NIGHT...IT WILL START TO SUPPRESS THE UPPER RIDGE OVER THE
SOUTHEASTERN PART OF THE COUNTRY. AT THE SURFACE...THE WARM FRONT
THAT CURRENTLY RESIDES IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS
SHOULD JUMP NORTH BY SUNDAY MORNING AS A SURFACE HIGH MOVES FROM THE
GREAT LAKES INTO THE EASTERN PART OF THE COUNTRY...SETTING UP A
STRONG RETURN FLOW ACROSS THE FORECAST AREA. THIS WILL PUT THE
FORECAST AREA IN A WARM AND HUMID AIR MASS FOR THE SUNDAY AND MONDAY
TIME FRAME. THEN AS HIGH PRESSURE STARTS TO BUILD IN FROM SOUTH
CENTRAL CANADA ON MONDAY...ASSOCIATED WITH THE EASTERN CANADIAN
SHORT WAVE TROUGH...A COLD FRONT WILL START TO SLIDE SOUTH INTO THE
FORECAST AREA. THIS FRONT SHOULD MOVE SOUTH OF THE FORECAST AREA BY
TUESDAY MORNING.

THE WARM FRONT TO THE SOUTH OF THE FORECAST AREA THIS
AFTERNOON...MAY PROVIDE ENOUGH FOCUS FOR A FEW THUNDERSTORMS TO
DEVELOP ALONG AND JUST TO ITS NORTH WHERE SOME WEAK THETA E
ADVECTION IS APPARENT ON THE 850 MB SURFACE. IF THESE STORMS DO POP
UP...THEY WOULD HAVE THE POTENTIAL OF PRODUCING HAIL AND STRONG
WINDS. ANY DEVELOPMENT THIS EVENING SHOULD BE SOMEWHAT DIURNALLY
DRIVEN...SO WOULD EXPECT BY SHORTLY AFTER SUNSET THE ACTIVITY WOULD
BE DYING DOWN...AS THE STRONG BACKED LLJ FOCUSES ON THE SEVERE
CONVECTION OUT IN WESTERN KANSAS. OVERNIGHT TONIGHT...THERE WILL BE
A CHANCE THAT A STORM COMPLEX IN KANSAS WOULD TRY TO BUILD TO THE
EAST INTO EASTERN KANSAS AND WESTERN MISSOURI...BUT THE MORE LIKELY
FOCUS WILL STAY TO THE WEST OF THE FORECAST AREA IN THE MAIN THETA E
AXIS ACROSS CENTRAL KANSAS.

FOR SATURDAY AFTERNOON AND EVENING...AGAIN CONCERN FOCUSES ON THE
WARM FRONT WHICH SHOULD BECOME MORE ORIENTED NORTHWEST TO SOUTHEAST
FROM EASTERN NEBRASKA TO SOUTHWEST MISSOURI. CONVECTION WILL BE
POSSIBLE ALONG AND AHEAD OF THE DRY LINE WHICH SHOULD BE FURTHER TO
THE EAST...IN CENTRAL KANSAS...WITH THE STORMS POSSIBLY DEVELOPING
AS FAR EAST AS WESTERN MISSOURI.

ON SUNDAY...WITH THE OUTLOOK AREA IN THE WARM SECTOR...A MORE
SUMMERLIKE REGIME WILL BE OCCURRING...WITH CONVECTION POSSIBLE JUST
ABOUT ANYWHERE IN THE FORECAST AREA. MODELS SHOW LITTLE IN THE WAY
OF A CAP...SO CONVECTION COULD GET GOING FAIRLY EARLY...ESPECIALLY
IF ANY KIND OF WEAK SHORT WAVES EXIST IN THE SOUTHWEST FLOW ACROSS
THE REGION.

ON MONDAY WITH THE COLD FRONT DROPPING SOUTH INTO THE REGION...IT
SHOULD PROVIDE THE MAIN FOCUS FOR STORM DEVELOPMENT...AND WILL
CONTINUE TO DO SO UNTIL IT EXITS THE REGION. WITH THE WEST TO EAST
ORIENTATION OF THIS BOUNDARY...THERE IS A CONCERN FOR TRAINING OF
THUNDERSTORMS AS THIS FRONT SLOWLY MOVES SOUTH...SO FLOODING MAY
BECOME AN ISSUE. WE MAY END UP WITH A FLOOD WATCH BEFORE THIS
HOLIDAY WEEKEND IS OVER.

FOR THE MID WEEK TO LATE WEEK PERIOD...A BRIEF DRY PERIOD WILL BE
POSSIBLE FOR WEDNESDAY...BUT AFTER THAT...WITH ONLY A WEAK UPPER
RIDGE ACROSS THE REGION...ANY MINOR SHORT WAVES CRESTING THIS RIDGE
WOULD HAVE THE POTENTIAL OF SETTING OFF CONVECTION. CURRENTLY MODELS
ARE SUGGESTING A WAVE ON LATE THURSDAY NIGHT AND INTO FRIDAY MAINLY
TARGETING THE NORTHERN PORTIONS OF MISSOURI. WILL HAVE SOME LOW POPS
TO COVER THAT POSSIBILITY.

PC

&&

.AVIATION...

FOR THE 06Z TAFS...BAND OF SHOWERS AND THUNDERSTORMS WHICH FORMED
FROM SOUTHEAST NE THROUGH NORTHEAST KS WILL LIKELY PASS THROUGH THE
STJ TERMINAL BETWEEN 06-08Z WITH VFR CEILINGS. OTHERWISE...VFR
CEILINGS AT MCI AND MKC WILL SHORTLY DROP INTO THE MVFR CATEGORY
UNDER A STIFF EASTERLY SURFACE WIND. LARGE AREA OF CONVECTION OVER
CENTRAL KS WILL LIKELY WEAKEN AS IT NEARS THE KS/MO STATE LINE
TOWARDS DAYBREAK. WILL GO WITH VCTS STARTING AROUND 09Z-10Z AND END
BY MID MORNING. AMENDMENTS LIKELY IF ACTIVITY DOES NOT WEAKEN FAST
ENOUGH.

MVFR CEILINGS WILL THIN/SCATTER OUT BY EARLY AFTERNOON. WITH THE
WARMFRONT LIKELY IN THE VICINITY OF THE TERMINALS WILL LEAVE THE
PROB30 GROUP GOING FOR THUNDERSTORMS DURING THE AFTERNOON HOURS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 23, 1:02 PM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT FRI MAY 23 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. DEPENDING ON HOW
WARM AFTERNOON TEMPERATURES CAN REACH LATE THIS AFTERNOON...AREAS
SOUTH AND WEST OF A LINE FROM TARKIO TO RICHMOND TO MACON WILL SEE
THE HIGHEST PROBABILITIES OF ANY THUNDERSTORM DEVELOPMENT. SEVERE
WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM
MAY BE POSSIBLE WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL THE
PRIMARY THREAT.

THUNDERSTORMS WHICH DEVELOP ACROSS WESTERN KANSAS LATER TONIGHT MAY
REACH TOWARDS THE WESTERN PORTIONS OF THE OUTLOOK AREA TOWARDS
SATURDAY MORNING. IF THUNDERSTORMS CAN HOLD TOGETHER AS THEY MOVE
EAST...AN ISOLATED STRONG THUNDERSTORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AFTERNOON AND EVENING...THERE WILL BE THE POTENTIAL OF
SEVERE STORMS DEVELOPING IN NORTHEAST KANSAS AND SOUTHEAST
NEBRASKA...THAT COULD ALSO IMPACT THE NORTHWEST PORTIONS OF
MISSOURI SATURDAY EVENING...MAINLY WEST OF INTERSTATE 35. NORTHEAST
KANSAS...INCLUDING THE TROY...EFFINGHAM AND ATCHISON AREAS WOULD BE
THE MORE FAVORED AREA FOR TORNADIC DEVELOPMENT WITH THESE STORMS.

ON SUNDAY...WITH A SUMMER LIKE AIRMASS ACROSS THE OUTLOOK
AREA...PULSE TYPE AFTERNOON THUNDERSTORMS MAY DEVELOP...SOME WHICH
COULD PRODUCE DAMAGING WINDS OR HAIL. THEN SUNDAY NIGHT...A
THUNDERSTORM COMPLEX MAY FORM OVER IOWA AND SOUTHEAST NEBRASKA THAT
COULD MOVE SOUTH INTO EXTREME NORTHERN MISSOURI DURING THE LATE NIGHT
HOURS. THESE STORMS WOULD BE CAPABLE OF PRODUCING STRONG WINDS...HAIL
AND VERY HEAVY RAINFALL...WHICH COULD CAUSE FLOODING PROBLEMS.

THESE STORMS MAY BE ONGOING ACROSS NORTHERN MISSOURI MONDAY
MORNING...AS A COLD FRONT MOVES SOUTH INTO THE REGION. ADDITIONAL
THUNDERSTORM DEVELOPMENT ALONG THIS FRONT AS IT MOVES TO THE SOUTH WILL
BE POSSIBLE MONDAY AFTERNOON...MONDAY NIGHT AND INTO TUESDAY. THIS
MAY PRODUCE REPEATED ROUNDS OF STORMS ACROSS MISSOURI AND EASTERN
KANSAS...AND FLOODING WILL BE A CONCERN.

AS THE COLD FRONT DROPS SOUTH OF MISSOURI TUESDAY NIGHT...THE THREAT
OF STRONG STORMS WILL DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE HOLIDAY
WEEKEND...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. REPORTS OF
FLOODING ARE ALSO REQUESTED.

PC

In the hours before

Special weather statement, May 24, 12:31 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT SAT MAY 24 2008

MOZ001-240600-
ATCHISON-
1231 AM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON COUNTY UNTIL 100
AM CDT...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF ROCKPORT...OR 10 MILES
NORTHWEST OF TARKIO...MOVING NORTH AT 35 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN ATCHISON
COUNTY.

HAIL TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

STOFLET
Special weather statement, May 24, 1:12 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 AM CDT SAT MAY 24 2008

MOZ001-002-240645-
ATCHISON-NODAWAY-
112 AM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 145 AM CDT...

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFAX...OR 8 MILES SOUTH OF TARKIO...
MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  TARKIO BY 120 AM CDT.

THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS STORM.

HAIL TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

STOFLET
Local storm report, May 24, 1:39 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
139 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             NW TARKIO               40.44N 95.38W
05/24/2008  E0.88 INCH       ATCHISON           MO   PUBLIC

&&

STOFLET
Special weather statement, May 24, 3:11 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT SAT MAY 24 2008

MOZ001-011-240845-
ATCHISON-HOLT-
311 AM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 345 AM CDT...

AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF ROCKPORT TO 11 MILES WEST OF ROCKPORT TO 16 MILES WEST OF CRAIG...
MOVING NORTHEAST AT 44 MPH.

THESE STORMS WILL BE NEAR...
  CRAIG AND ROCKPORT BY 325 AM CDT.
  MOUND CITY AND FAIRFAX BY 330 AM CDT.
  TARKIO BY 335 AM CDT.

THE TOWNS OF PHELPS CITY...BIG LAKE...FORTESCUE...WATSON...CORNING...
BIGELOW AND WESTBORO ARE ALSO IN THE PATH OF THESE STORMS.

UP TO PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

STOFLET

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.